Alert archive / Nebraska / Red Flag Warnings in 2016
Red Flag Warning 4, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Mar 11, 2016, 12:28 PM CST for 5 counties in Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2016, 12:28 PM CST (18:28 UTC)
- Expired
- Mar 11, 2016, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Cedar County, NE, Knox County, NE, Pierce County, NE, Wayne County, NE
The radar
The Sioux Falls radar (KFSD), 152 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2081 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
287 WWUS83 KOAX 111828 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1228 PM CST FRI MAR 11 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST NEBRASKA... NEZ011-012-016>018-120000- /O.NEW.KOAX.FW.W.0004.160311T1828Z-160312T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE- 1228 PM CST FRI MAR 11 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY. THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...PARTS OF NORTHEAST NEBRASKA INCLUDING WAYNE...PIERCE AND HARTINGTON. * WIND...SOUTHWEST 15 TO 25 WITH GUSTS UP TO 30 MPH. * HUMIDITY...AS LOW AS 18 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
544 WWUS83 KOAX 120003 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 603 PM CST FRI MAR 11 2016 NEZ011-012-016>018-120115- /O.EXP.KOAX.FW.W.0004.000000T0000Z-160312T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE- 603 PM CST FRI MAR 11 2016 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMINDITY FOR FIRE WEATHER ZONES 011...012...016...017 AND 018... WINDS WILL DIMINISH THIS EVENING AND RELATIVE HUMIDITY WILL INCREASE AS TEMPERATURES COOL THIS EVENING. $$ FOBERT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Mar 11, 11:43 AM CST, 45 minutes earlier.
Area forecast discussion, Mar 11, 11:43 AM CST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1143 AM CST FRI MAR 11 2016 .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 342 AM CST FRI MAR 11 2016 A SPLIT-FLOW PATTERN...CHARACTERIZED BY A MID TO UPPER-LEVEL LOW OVER THE SRN PLAINS AND A POLAR BELT OF WESTERLIES OVER THE N-CNTRL CONUS...WILL PERSIST TODAY...TO THE SOUTH OF A HIGH- LATITUDE SHORT-WAVE TROUGH MOVING ACROSS THE CANADIAN PRAIRIE PROVINCES. THIS CANADIAN IMPULSE WILL BE ASSOCIATED WITH A SURFACE COLD FRONT WHICH WILL ADVANCE SEWD INTO THE DAKOTAS BEFORE WEAKENING. AHEAD OF THIS FRONT...ABUNDANT SUNSHINE SHOULD ALLOW FOR DEEP BOUNDARY-LAYER MIXING WITH BREEZY CONDITIONS DEVELOPING ACROSS NERN NEB. FORECAST RH VALUES ARE EXPECTED TO REMAIN SLIGHTLY ABOVE THE 20-PERCENT CRITERION NECESSARY FOR RED FLAG WARNING CONSIDERATION. NONETHELESS...THE FAVORABLE OVERLAP OF GUSTY WINDS AND LOWERING RH WILL FOSTER VERY HIGH CATEGORY FIRE WEATHER CONDITIONS THIS AFTERNOON...MAINLY OVER NERN NEB. AFTERNOON HIGHS WILL BE WARM...IN THE UPPER 60S TO LOWER 70S. TONIGHT INTO SATURDAY...THE SRN PLAINS UPPER LOW WILL WEAKEN CONSIDERABLY WHILE EVOLVING INTO AN OPEN WAVE OVER THE ARKLATEX IN RESPONSE TO THE PROGRESSION OF AN UPSTREAM SHORT-WAVE TROUGH FROM THE CA COAST INTO SRN HIGH PLAINS. 00Z MODEL GUIDANCE INDICATES THAT A PIECE OF THE S-CNTRL U.S. LOW WILL EJECT NWD THROUGH THE CNTRL PLAINS AND MID-MO VALLEY...YIELDING AN INCREASING CHANCE FOR SHOWERS LATE TONIGHT OVER SERN NEB/SWRN IA...AND ACROSS THE REMAINDER OF THE FORECAST AREA SATURDAY. LOWS TONIGHT WILL BE MILDEST IN THE SOUTH /MID 40S/ WHERE CLOUDS WILL INCREASE LATE. WIDESPREAD CLOUDS SHOULD LIMIT HEATING SUNDAY WITH HIGHS GENERALLY IN THE UPPER 50S TO LOWER 60S. SATURDAY NIGHT INTO SUNDAY...THE REMNANTS OF THE SRN PLAINS LOW WILL CONTINUE TO EJECT NEWD THROUGH THE MID MS VALLEY INTO UPPER MIDWEST AHEAD OF A POTENT VORTICITY MAXIMUM TRACKING ACROSS THE SRN PLAINS INTO LOWER MS VALLEY. THIS UPPER-AIR PATTERN EVOLUTION WILL RESULT IN HIGHER MEASURABLE PRECIPITATION CHANCES SHIFTING TO THE EAST OF OUR AREA LATE SATURDAY NIGHT/EARLY SUNDAY...IN CONJUNCTION WITH THE STRONGER FORCING FOR ASCENT. A WEAK SURFACE LOW AND ASSOCIATED COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA SUNDAY...THUS WE WILL MAINTAIN SLIGHT CHANCE TO CHANCE POPS. A THUNDERSTORM OR TWO IS POSSIBLE ALONG THE FRONT...MAINLY OVER SERN NEB/SWRN IA. SOME BREAKS IN THE CLOUDS ARE POSSIBLE SUNDAY...ALLOWING FOR STRONGER HEATING --WHEN COMPARED TO SATURDAY-- WITH HIGHS IN THE MID 60S TO AROUND 70. .LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY) ISSUED AT 342 AM CST FRI MAR 11 2016 A STRONG ERN PACIFIC UPPER-LEVEL JET WILL DEVELOP THROUGH THE INTERIOR WEST INTO MS VALLEY IN CONCERT WITH A SHORT-WAVE TROUGH WHICH WILL AMPLIFY WHILE ASSUMING AN INCREASING NEGATIVE TILT OVER THE NRN AND CNTRL PLAINS MONDAY NIGHT. LOW-LEVEL MOISTURE RETURN AHEAD OF THIS SYSTEM WILL BE LIMITED DUE TO THE INFLUENCE OF A DOWNSTREAM SYSTEM MOVING OFF THE ATLANTIC COAST. NONETHELESS...CONSIDERABLE COOLING ALOFT WILL YIELD STEEPENING MID-LEVEL LAPSE RATES A CHANCE FOR A FEW ELEVATED TSTMS MONDAY NIGHT INTO TUESDAY MORNING. THE RAPIDLY DEEPENING SURFACE CYCLONE AND ASSOCIATED COLD FRONT WILL SHIFT EAST OF THE AREA TUESDAY WITH DECREASING PRECIPITATION CHANCES BY AFTERNOON. A RATHER INTENSE DEEP-LAYER CYCLONE IS FORECAST TO EVOLVE OVER THE GREAT LAKES REGION...EVENTUALLY INTO ERN CANADA IN THE TUESDAY-THURSDAY TIME FRAME WITH CONSIDERABLE VARIABILITY IN MEDIUM-RANGE GUIDANCE WITH REGARD TO THE TRACK AND CONFIGURATION OF THIS SYSTEM. NWLY DOWNSLOPE LOW-LEVEL WINDS IN THE WAKE OF THIS CYCLONE OVER THE CNTRL PLAINS SHOULD KEEP ANY COLDER AIR CONFINED TO OUR NORTH THROUGH WEDNESDAY. HOWEVER BY THURSDAY INTO FRIDAY...THE ECMWF...GFS AND GEFS MEAN INDICATE LOWERING MID-LEVEL HEIGHTS OVER THE NRN AND CNTRL PLAINS OWING TO A JET STREAK DIGGING THROUGH THE NRN INTER-MOUNTAIN REGION INTO CNTRL HIGH PLAINS. IN ADDITION TO DRAWING A COLDER LOW-LEVEL AIR MASS SWD THROUGH THE GREAT PLAINS...THE PROSPECTS FOR SOME WINTERY PRECIPITATION WILL INCREASE LATE NEXT WEEK. && .AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1142 AM CST FRI MAR 11 2016 VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD WITH INCREASING DIURNALLY DRIVEN SOUTHWESTERLY SFC WINDS. SHOWERS WILL BEGIN TO MOVE NORTH ACROSS EASTERN KANSAS LATER TONIGHT WHICH SHOULD INCREASE CLOUD COVER THROUGH EARLY SATURDAY MORNING. RAIN SHOULD STAY OUT OF TAF PERIOD THROUGH 18Z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...MEAD LONG TERM...MEAD AVIATION...KERN
Hazardous weather outlook, Mar 11, 4:18 AM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 418 AM CST FRI MAR 11 2016 IAZ043-NEZ011-012-015>018-030>034-042>044-050-051-065-066-078-088- 089-120030- MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE-JEFFERSON-GAGE- 418 AM CST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS MONDAY NIGHT AS A WEATHER DISTURBANCE MOVES ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. IAZ055-056-069-079-080-090-091-NEZ045-052-053-067-068-090>093- 120030- HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE- WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 418 AM CST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY ACROSS PORTIONS OF THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS SUNDAY AND MONDAY NIGHT INTO EARLY TUESDAY AS A SERIES OF WEATHER DISTURBANCES MOVES ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Nebraska, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.